“ I told him I was going to just end it all and kill myself.”
I was prescribed Paxil by a walk in clinic doctor. During the first week nothing seemed real, and I wasn’t able to express my emotions. Everything was calm and ethereal.
I was going through a very hard time with my boyfriend and breaking up. By the 3rd week, I was in a level fog, unable to get too upset or too happy. All I wanted to do was sit down and read or sleep. I didn’t want to take a shower or get out of bed. I’m normally a very motivated person but I just didn’t care anymore. I couldn’t follow conversations and didn’t really want people to talk around me; I just wanted to sit quietly.
It’s now been one month and I am trying to wean myself off Paxil. I was on 50 mg a day, which I am now understanding is a high dose. I was also taking Klonopin at night. I started skipping my Paxil every other day, and then chopped a few in half. I have terrible headaches, where I literally have to hold my head in hands; it feels like it will rip open. Every time I cough or move my head it hurts and spins. I have had diarrhea for 2 days now. I sweat constantly and my body hurts like when you have the flu. My fingers and toes have tingles and dead spots. I went to my boyfriend’s the other night and told him I was going to just end it all and kill myself.
I honestly felt like it was the right logical answer. I have all these feelings of despair. I can’t seem to think straight. I finally began writing in my diary trying to tell myself it was just the Paxil. I found several websites addressing these problems with Paxil and I feel better. I am 27 years old, and I don’t want to end up a cliche…I am going to keep weaning myself off this drug and begin exercising and eating healthy, to get it out of my system. Now that I know all these weird thoughts aren’t me…just the Paxil. I am going to be brave and make it thru.
NOTE FROM ANN BLAKE-TRACY: This is why this is the wrong way to come off these drugs! The roller coaster effect in one’s mood swings of taking the drug every other day is horrendous! It is so important to know to wean VERY gradually off these medications and once again I would recommend my hour and a half long tape detailing how to do this without these horrible reactions.
This is Survivor Story number 20.
Total number of stories in current database is 34
1,092 total views, 1 views today